Wisconsin, 2018Tornado in Wisconsin, June 26, 2018
June 26, 2018 · NWS ARX · 2 events in 1 county or zone
Numerous showers and thunderstorms moved across southwest Wisconsin during the morning of June 26th. Funnel clouds were sighted with this activity with one briefly touching the ground between Dickeyville and Cuba City (Grant County).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers and thunderstorms moved across southwest Wisconsin during the morning of June 26th. Funnel clouds were sighted with this activity with one briefly touching the ground between Dickeyville and Cuba City (Grant County). The tornado was only on the ground for about a minute and no damage was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 26, 4:45 AM CST, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 26, 4:45 AM CST, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
545 AM CDT Tue Jun 26 2018
.SHORT TERM...(Today and tonight)
Issued at 345 AM CDT Tue Jun 26 2018
At 3 AM, a well developed low pressure system was located over
western Iowa. Scattered showers and storms were found across
southeast Minnesota, northeast Iowa, and southwest Wisconsin.
Temperatures were in the 60s.
The 26.00z models are in good agreement that this low will move
east across the Upper Mississippi River Valley through tonight. As
this occurs, bands of showers and storms will move across the
region. It continues to look like the best instability will remain
south and southeast of the area. For much of the area, the deep
shear will be unfavorable for severe weather. However, in
northeast Iowa and southwest Wisconsin, the shear will be high
enough near the triple point for maybe a few strong to severe
storms to develop. The 0-1 km shear even becomes favorable for the
development of a few tornadoes across southern Wisconsin, northern
Illinois and far eastern Iowa this afternoon. At this time, it
looks like the best chances for these will be south and southeast
of Grant County.
.LONG TERM...(Wednesday through Monday)
Issued at 345 AM CDT Tue Jun 26 2018
On Thursday afternoon and night, a strong upper level ridge will
build across the region. ML CAPES will be climb into the 2 to 3K
range. However, with 700 mb temperatures climbing into the 10 to
15C, much of this instability may not result in the development of
showers and storms. At this time, only the NAM and Canadian are
the only ones that are generating showers and storms. If this
convection does happen to develop, the deep shear shear is weak.
However, with 0-3 km shear up to 30 knots there is a potential for
damaging winds. In addition to this, heavy rain and hail will also
be a possibility.
From Thursday night into Friday night continues to look be very
warm to hot. 850 mb temperatures anomalies will be in the 2 to 3
standard deviations above normal across the Upper Mississippi
River Valley. This will result in high temperatures climbing into
the lower and mid 90s. These temperatures be warm enough for a few
highs could be tied or broken. More on these can be found in the
climate section below. There will be not much relief from the heat
at night. Low temperatures will be in the lower and mid 70s on
Thursday night and mid to upper 70s on Friday night. In addition
to the heat, dew points will climb into the mid to upper 70s. The
combination of these temperatures and dewpoints will result in
heat indices of 95 to 105F on Friday afternoon and evening. A Heat
Advisory will likely have to be issued for this time period.
On Saturday and Saturday night, a cold front will move slowly
southeast through the Upper Mississippi River Valley. ML CAPES
will climb to around 4K J/kg. While the shear ahead of this front
is weak, it does become favorable for the potential of a few super
cells to develop along the cold front.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 545 AM CDT Tue Jun 26 2018
Bands of shra/ts today as a low pressure system transitions
eastward, taking a track just south of the TAF sites.
Cigs: Mostly mvfr today with an expectation of falling into IFR
later tonight. Weak upper level ridging and the departure of the low
should lead to improvement later Wed afternoon.
WX/vsby: bands of shra/ts associated with spiraling upper level
energy and then the sfc/upper level low. Enough instability a loft
(albeit skinny in nature - per bufkit soundings) warrants some
mention for thunder - more so for KLSE, although can't rule it out
for KRST. Meso models exit the bulk of the pcpn chances by 00z, and
will trend forecast this way. Reductions in vsby with any heavy
shower/storm...and then see some potential to dip into mvfr br later
tonight - with low level saturation from the rains/light winds
coming into play.
Winds: eastward through the day, becoming light north as the low
pushes east.
&&
.HYDROLOGY...
Issued at 345 AM CDT Tue Jun 26 2018
There will be the potential for areas of heavy rain today, but
they should be brief and should not cause any significant rises
along area rivers and streams.
The flood wave will continue to move south along the Mississippi
River. It will cause minor flooding from Wabasha south through
McGregor. Minor flooding will come to end at Wabasha, Winona, and
La Crosse tonight, Genoa on Thursday morning, and McGregor by
Sunday morning. See the latest flood statements for current river
forecasts on our web site at www.weather.gov/lacrosse.
&&
.CLIMATE...
Issued at 345 AM CDT Tue Jun 26 2018
Below are the record high temperatures for June 29th (Friday)...
Northeast Iowa...
Charles City 102F in 1931
Crecso 96F in 1970
Decorah 105 in 1910
Elkader 100F in 1913
New Hampton 100F in 1931
Southeast Minnesota...
Austin 95 in 1988
Caledonia 96F in 1970
Grand Meadow 99F in 1931
Preston 96F in 1970
Rochester 99F in 1931
Theilman 99F in 1962
Winona 103F in 1931
Western Wisconsin...
Alma Dam 4 97F in 1970
La Crosse 101F in 1931
Medford WI 98F in 1910
Mauston 94F in 1966
Mondovi 100F in 1931
Neillsville 104F in 1910
Prairie du Chien 104F in 1931
Sparta 94F in 1991
Trempealeau Dam 98F 1939
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&
SHORT TERM...Boyne
LONG TERM...Boyne
AVIATION...Rieck
HYDROLOGY...Boyne
CLIMATE...Boyne
Hazardous weather outlook, Jun 26, 3:01 AM CST, 6 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
401 AM CDT Tue Jun 26 2018
IAZ011-029-030-WIZ053>055-061-271100-
Allamakee-Fayette-Clayton-Vernon-Crawford-Richland-Grant-
401 AM CDT Tue Jun 26 2018
This Hazardous Weather Outlook is for portions of northeast
Iowa and southwest Wisconsin.
.DAY ONE...Today and Tonight
Scattered thunderstorms will be seen through this evening. A few
storms may become strong to severe with the main threats being
damaging winds, heavy rain, and maybe an isolated tornado.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There are thunderstorm chances on Thursday night and for the
weekend. It is too early discern if there would be a severe
threat.
Heat builds in Friday with heat indices ranging from 95 to 105
during the afternoon and early evening hours.
.SPOTTER INFORMATION STATEMENT...
A few spotting groups may be needed briefly this afternoon.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-271100-
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Wabasha-Dodge-Olmsted-
Winona-Mower-Fillmore-Houston-Taylor-Clark-Buffalo-Trempealeau-
Jackson-La Crosse-Monroe-Juneau-Adams-
401 AM CDT Tue Jun 26 2018
This Hazardous Weather Outlook is for portions of northeast
Iowa...southeast Minnesota and west central into central
Wisconsin.
.DAY ONE...Today and Tonight
Scattered thunderstorms will be seen through this evening. No
severe weather is expected.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There are thunderstorm chances on Thursday night and for the
weekend. It is too early discern if there would be a severe
threat.
Heat builds in Friday with heat indices ranging from 95 to 105
during the afternoon and early evening hours.
.SPOTTER INFORMATION STATEMENT...
No action needed.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
Boyne
Tornado, Grant
- When
- June 26, 9:42 AM CST to 9:43 AM CST
- Where
- Grant County, 1.53 mi W of Georgetown to 1.48 mi W of Georgetown
- Rating
- EF0
- Path length
- 0.09 mi
- Path width
- 10 yd
- Reported by
- Emergency Manager
- Coordinates
- 42.620, -90.510
A brief tornado touched down north of County Road H and east of Quarry Road between Dickeyville and Cuba City. The Grant County Emergency Manager reported no damage with the tornado.
Funnel Cloud, Grant
- When
- June 26, 10:18 AM CST
- Where
- Grant County, 0.69 mi N of Platteville
- Reported by
- Public
- Coordinates
- 42.740, -90.480
A funnel cloud was sighted in Platteville.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 26 to 30, 20184 deaths · 1 event
- Tornadoes and Flooding in Kansas, June 26 to 27, 20188 injured · $14 million · EF3 · 45 events
- Tornadoes and Flash Flooding in Kentucky, June 26, 2018$1.3 million · EF1 · 65 events
- Heat in Arizona, June 26, 20181 death · 1 event
- Excessive Heat in Montana, June 26 to 28, 20181 death · 1 event
- Tornado and Hail in North Dakota, June 26, 2018$950,000 · EF0 · 28 events
- Tornado and Flash Flooding in Missouri, June 26, 2018$57,000 · EF1 · 51 events
- Flooding and Damaging Winds in Kentucky, June 26 to 27, 20183 injured · $214,000 · 74 kt wind · 10 events
- Flash Flooding and Damaging Winds in Indiana, June 26, 2018$663,000 · 78 kt wind · 7 events
- Hail and Damaging Winds in Mississippi, June 26 to 30, 2018$285,000 · 60 kt wind · 11 events
- Tornado and Hail in Missouri, June 26, 2018$150,000 · EF0 · 17 events
- Damaging Winds in Georgia, June 26 to 27, 20183 injured · $54,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 761774, 761776.